Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 178, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 5, 2011, 7:04 AM CDT for Jackson County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2011, 7:04 AM CDT (12:04 UTC)
- Expired
- Sep 5, 2011, 7:30 AM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Jackson County, MS
The radar
The Mobile radar (KMOB), 39 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 5:35 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
811
WUUS54 KLIX 051204
SVRLIX
MSC059-051230-
/O.NEW.KLIX.SV.W.0178.110905T1204Z-110905T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
704 AM CDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PASCAGOULA...MOSS POINT...
ESCATAWPA...
* UNTIL 730 AM CDT
* AT 702 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF GAUTIER TO PASCAGOULA TO 12 MILES SOUTH
OF PASCAGOULA...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
OCEAN SPRINGS TO PASCAGOULA TO 12 MILES SOUTH OF PASCAGOULA...AND
MOVING NORTH AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VANCLEAVE AND WADE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI.
&&
LAT...LON 3033 8844 3031 8847 3031 8850 3034 8853
3033 8856 3036 8862 3035 8867 3045 8881
3074 8870 3074 8841 3073 8841 3044 8839
TIME...MOT...LOC 1205Z 199DEG 51KT 3049 8869 3038 8854
3023 8854
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:32 AM CDT, 32 minutes earlier.
Area forecast discussion, Sep 5, 6:32 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
632 AM CDT MON SEP 5 2011
.AVIATION...
...12Z AVIATION DISCUSSION...
EXPECT IFR CEILING RESTRICTIONS TO CONTINUE AT KHUM AND KMCB
THROUGH AROUND 14 TO 15Z THIS MORNING...DUE TO LOW CEILINGS
BETWEEN 500-1000 FEET. THESE CEILINGS SHOULD RISE TO AROUND
1000-1500 FEET AFTER 15Z. HOWEVER...CEILINGS WILL DROP AT ALL
TERMINALS TO AROUND 1500 AS A COOLER AIRMASS IN THE WAKE OF THE
DEPARTING EXTRATROPICAL SYSTEM ADVECTS INTO THE REGION. THIS
WILL KEEP MVFR CONDITIONS IN PLACE AT ALL TERMINALS THROUGH AT
LEAST 18Z. CONDITIONS WILL FIRST IMPROVE OVER WESTERN TERMINALS
SUCH AS KBTR...KMCB...AND KHUM. CONDITIONS WILL REMAIN SOCKED IN
AT KHSA AND KGPT THROUGH AROUND 22Z BEFORE IMPROVING INTO VFR
RANGE. THE OTHER MAJOR IMPACT WILL BE STRONG GRADIENT WINDS
DEVELOPING IN THE WAKE OF THE DEPARTING LOW. THESE STRONG WINDS
WILL BE OUT OF THE WEST AND NORTHWEST AND CONTINUE THROUGH AROUND
06Z BEFORE EASING. HOWEVER...AT KNEW WILL CONTINUE TO STRONG WINDS
OF 20 TO 30 KNOTS THROUGH THE ENTIRE FORECAST PERIOD AS WINDS
REMAIN MIXED DOWN ACROSS THE WARMER LAKE WATERS. 32
&&
.PREV DISCUSSION... /ISSUED 435 AM CDT MON SEP 5 2011/
SHORT TERM...
17
WINDS WILL REMAIN STRONG TODAY AS HIGH PRESSURE BUILDS IN BEHIND A
COLD FRONT THAT IS WRAPPING UP BEHIND OLD LEE. TODAY WILL BE A
CHANGE FOR THE GOOD. ALL VARIABLES WILL BEGIN TO EASE. COASTAL
FLOODING ISSUES WILL BEGIN TO ABATE AS STRONG NORTHERLY WINDS DRAW
TIDES DOWN AND SHOVE WATER BACK OFFSHORE. WIND ADVISORY FOR STRONG
WINDS ONSHORE WILL EASE BY THIS EVENING. BUT THESE WINDS WILL BE
BRINGING IN SOME MUCH NEEDED DRY AIR AS THEY BECOME NORTHERLY.
THIS IS ALREADY OCCURRING AT BTR AND MCB. WINDS WILL BE NORTHERLY
ACROSS THE ENTIRE CWA BY AFTERNOON. FLASH FLOOD WATCH WILL BE
ALLOWED TO DROP BY NOON TODAY INSTEAD OF KEEPING IT THROUGH THE
DAY. RAIN WILL QUICKLY MOVE EAST WITH THE REMNANTS OF LEE AND WITH
IT THE POTENTIAL FOR FLASH FLOODING.
MARINE...
THE BIG PROBLEM AREA TODAY WILL BE OVER MARINE ZONES. WINDS WILL
CONTINUE TO FREQUENTLY GUST TO AND ABOVE GALE FORCE THROUGH THE
DAY. AHEAD OF A STRONG COLD FRONT...TROPICAL DEPRESSION LEE IS
PROVIDING A STRONG GRADIENT ONSHORE FLOW. BEHIND LEE...A COLD
FRONT IS CAUSING STRONG NORTHERLY WINDS AS HIGH PRESSURE BUILDS.
THE DRY COOL AIR WILL DESTABILIZE OVER THE MARINE AREAS HELPING TO
MIX WINDS DOWN KEEPING ADVISORY CONDITIONS GOING INTO TUE MORNING.
AVIATION...
EXPECT MVFR CEILINGS TO BE RELATIVELLY PREVALENT. ISOLATED IFR
CONDITIONS POSSIBLE WITHIN SHOWERS AND POSSIBLY OVER NORTHWESTERN
TERMINALS...KBTR AND KMCB. MAIN AVIATION ISSUE WILL BE WINDS OVER
THE NEXT 18 HOURS. SUSTAINED WINDS NEAR 25 KNOTS WILL BE POSSIBLE
AT ALL TERMINALS...WITH GUSTS TO NEAR 35 KNOTS POSSIBLE DOWNWIND
OF LAKE PONTCHARTRAIN AT KMSY AND KNEW. SKIES SHOULD CLEAR BY
EVENING...AND WINDS WILL BE GRADUALLY EASING DURING THE AFTERNOON
AND EVENING HOURS. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 59 79 58 / 100 10 0 0
BTR 81 60 80 58 / 90 10 0 0
ASD 83 63 80 59 / 90 10 0 0
MSY 83 65 81 64 / 60 10 0 0
GPT 83 65 79 60 / 100 20 0 0
PQL 83 66 80 61 / 100 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
ST. BERNARD.
FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.
WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
HELENA...ST. JAMES...ST. TAMMANY...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...GALE WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 10 AM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES: BRETON
SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM BOOTHVILLE
LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...AND COASTAL WATERS FROM STAKE
ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 PM MONDAY TO 10 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
MS...FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
COASTAL FLOOD WARNING UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
GM...GALE WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 10 AM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES: BRETON
SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM BOOTHVILLE
LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...AND COASTAL WATERS FROM STAKE
ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 PM MONDAY TO 10 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
&&Hazardous weather outlook, Sep 5, 5:52 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 552 AM CDT MON SEP 5 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-051800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 552 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH 838 IS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTHEAST MISSISSIPPI ALONG WITH THE ADJACENT COASTAL WATERS UNTIL 4 PM CDT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH NOON CDT TODAY. A COASTAL FLOOD WARNING REMAINS IN EFFECT FOR THE COASTAL AREAS OF SOUTHEAST LOUISIANA AND MISSISSIPPI INCLUDING THE TIDAL LAKES THROUGH 4 PM CDT TODAY. A GALE WARNING IS IN EFFECT FOR ALL SOUTHEAST LOUISIANA COASTAL WATERS AND MISSISSIPPI COASTAL WATERS UNTIL 7 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY WILL BE IN EFFECT AFTER 7 PM CDT. A WIND ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA FOR FREQUENT HIGH GUSTS THROUGH THIS EVENING. MANY AREA RIVERS AND STREAMS ARE SWOLLEN TO BANK FULL OR IN FLOOD DUE TO EXCESSIVE RAINFALL TOTALS FROM TROPICAL STORM LEE OVER THE PAST THREE DAYS. SEE THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS ON THE INDIVIDUAL RIVER SYSTEMS IN THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREA RIVERS AND STREAMS WILL REMAIN AT ELEVATED LEVELS THROUGH THE WEEK BUT MAY BE AIDED IN DRAINING BY NORTHERLY WINDS DEVELOPING LATER TONIGHT AND PERSISTING THROUGH MUCH OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24/RR
In the hours before
Special weather statement, Sep 5, 5:46 AM CDT, 1 hour 18 minutes before
MSZ081-082-051145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 546 AM CDT MON SEP 5 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON COUNTY...HARRISON COUNTY... AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 17 MILES NORTH OF ST. MARTIN TO 15 MILES SOUTH OF OCEAN SPRINGS...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GULF PARK ESTATES...GAUTIER...VANCLEAVE...PASCAGOULA...ESCATAWPA... WADE AND MOSS POINT THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 5, 6:55 AM CDT, 9 minutes before
MSZ082-051245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 655 AM CDT MON SEP 5 2011 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING JACKSON COUNTY... AT 651 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 8 MILES SOUTH OF OCEAN SPRINGS TO 36 MILES SOUTH OF PASCAGOULA...MOVING NORTHEAST AT 55 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GULF PARK ESTATES...GAUTIER...MOSS POINT...VANCLEAVE...ESCATAWPA AND WADE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:55 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 50 min |
| Sep 4, 10:33 PM CDT | Coastal Flood Warning | LIX | 17 hr | |
| Sep 4, 10:43 PM CDT | Wind Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 25 hr |
| Sep 5, 4:21 AM CDT | Tornado Warning | LIX | Jackson | 24 min |
| Sep 5, 5:00 AM CDT | Tornado Warning | LIX | Jackson | 30 min |
| Sep 5, 9:33 AM CDT | River Flood Warning | LIX | Pike, Walthall | 49 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.